Extending Automorphisms and Derivations onto Ore-Extensions

Research output: Contribution to journalArticlepeer-review


We study the question wether an automorphism σ of a field K can be extended to an automorphism τ of the field of fractions (Formula Presented.) of the Ore-extension (Formula Presented.) (Sect. 3) and wether a σ-derivation (Formula Presented.) of K can be extended to a τ-derivation of Q (Sect. 4), and determine all extensions of σ and (Formula Presented.). Until now these question have only been discussed under special assumptions (for example in [7] and [11]). In particular, little is known on extensions of derivations. The result is in each case a criterion for extendability (Lemmata 3.2 and 4.3). The characterization of all extensions of automorphisms σ from K to Q is well understood (Corollary 3.5 and Theorem 3.12). This is in contrast to the characterization of the extensions of σ-derivations (Formula Presented.), which can only be described satisfactorily under additional assumptions (Theorems 4.8, 4.9, 4.10). We obtain the set of all extensions of σ or (Formula Presented.) easily from a particular extension and the normalizer (Formula Presented.) or (Formula Presented.) (Corollaries 3.3 and 4.4). These normalizers will be described in Sect. 2 by minimal elements of R.

Original languageEnglish
Pages (from-to)395-413
Number of pages19
JournalResults in Mathematics
Issue number3-4
StatePublished - 1 Nov 2015


  • Derivation
  • Ore-extension
  • Skew field
  • Skew polynomial ring


Dive into the research topics of 'Extending Automorphisms and Derivations onto Ore-Extensions'. Together they form a unique fingerprint.

Cite this